Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

What is the cause of severe pain, facial and ear swelling post medicines for tragus piercing infection ?

Hi, I had my tragus pierced a couple of months ago and noticed it got infected, i left it for a few days, but the pain was throbbing so I went to the doctor and he prescribed me flucloxacillin 500mg, I have been taking it since yesterday every four hours along with co cocodamol and ibuprofen . Since then the pain has worsened and my face has swollen around my ear, particularly underneath . It is so sore, like burning and throbbing furthermore I have a red lump on my tragus. I have taken the piercing out, but just wondering if I am doing the right thing, as the symptoms have worsened.
Asked On : Wed, 4 Apr 2012
Answers:  2 Views:  578
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
General & Family Physician 's  Response

Welcome to HealthcareMagic forum.

The symptoms described by you are classical inflammatory features. It looks like the infection is active. Is there a pus pointing (whitish yellow pointing) on the lump?

The inflammatory features can be controlled with warm compresses and the medications given to you. In addition to those, you can also try topical antibiotics like neomycin oinment. This can be applied locally over the affected region.

It is good you removed the piercing out. Avoid handling the affected region with barefinger.

You also need to get your blood sugars checked. Underlying diabetes may complicate this condition further in addition to delaying healing.

The symptoms should improve in a day or two. If it worsens you need to consult an ENT surgeon at the earliest.

Hope this answers your query.

Wish you a speedy recovery.

Answered: Wed, 4 Apr 2012
I find this answer helpful
Dermatologist Dr. Puvvula Kishore Kumar's  Response
Hi..dear goldstein..,
Thanks for choosing HCM..,
Infection of TRAGUS...caused by Staphylococcus bacteria..,
So first evacuate the pus in it..,
after aollow this treatment..,
1) Cap cepahalexin 500 mg 2 times dailoy for 5days..,
2) Mupirocin cream...(T-Bact...gsk) aplly on affected part..,
3) Tab combiflam..daily 2 times for 3 days..,
Don't touch with Ur hand or instrument for removing the pus..,
Due to non-sterilization..problem will go double...thanQ
Answered: Fri, 20 Apr 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor